Abstract
For a Tychonoff space X, let Ck(X) and Cp(X) be the spaces of real-valued continuous functions C(X) on X endowed with the compact-open topology and the pointwise topology, respectively. If X is compact, the classic result of A. Grothendieck states that Ck(X) has the Dunford–Pettis property and the sequential Dunford–Pettis property. We extend Grothendieck’s result by showing that Ck(X) has both the Dunford–Pettis property and the sequential Dunford–Pettis property if X satisfies one of the following conditions: (1) X is a hemicompact space, (2) X is a cosmic space (= a continuous image of a separable metrizable space), (3) X is the ordinal space [0 , κ) for some ordinal κ, or (4) X is a locally compact paracompact space. We show that if X is a cosmic space, then Ck(X) has the Grothendieck property if and only if every functionally bounded subset of X is finite. We prove that Cp(X) has the Dunford–Pettis property and the sequential Dunford–Pettis property for every Tychonoff space X, and Cp(X) has the Grothendieck property if and only if every functionally bounded subset of X is finite.
Original language | English |
---|---|
Pages (from-to) | 871-884 |
Number of pages | 14 |
Journal | Revista Matematica Complutense |
Volume | 33 |
Issue number | 3 |
DOIs | |
State | Published - 1 Sep 2020 |
Keywords
- Dunford–Pettis property
- Function space
- Grothendieck property
- Sequential Dunford–Pettis property
ASJC Scopus subject areas
- General Mathematics